Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 2, 2012LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 2, 2012, 5:43 PM CDT for LeFlore County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 5:43 PM CDT (22:43 UTC)
Expired
Apr 2, 2012, 6:15 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WWUS84 KTSA 022243
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON APR 2 2012

OKZ076-022315-
LE FLORE OK-
543 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 543 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 5 MILES SOUTH OF
LAKE WISTER STATE PARK...MOVING NORTHWEST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LAKE
WISTER STATE PARK AND WISTER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3480 9474 3495 9489 3499 9471 3482 9466
TIME...MOT...LOC 2243Z 152DEG 16KT 3487 9474

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:14 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 2, 3:14 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT MON APR 2 2012

.DISCUSSION...
IN THE VERY NEAR TERM...SEVERE THUNDERSTORM WATCH FOR PUSHMATAHA
AND CHOCTAW COUNTIES UNTIL 7 PM. LINEAR MCS CONTINUES TO PUSH
NORTH ACROSS EAST TEXAS/LOUISIANA AND WILL BE MOVING NORTH OF THE
RED RIVER IN THE NEXT HOUR OR TWO. CONSIDERABLY STRONGER CAP
PRESENT OVER ROUGHLY NORTHERN 2/3 OF THE FORECAST AREA AND
NORTHWARD PROGRESS OF COMPLEX WILL BE INHIBITED BY THIS. THIS
OFFERS THE BEST CHANCE OF ANY STORMS THIS EVENING AND AS
MENTIONED...EXPECT DECREASE IN INTENSITY AS IT ENCOUNTERS STRONGER
CAP. AN MCV ASSOCIATED WITH THIS WILL CONTINUE TO DRIFT NE AND
WILL THUS CONTINUE A SMALL THREAT INTO NW ARKANSAS OVERNIGHT.

LATER THIS AFTERNOON...STORMS SHOULD BEGIN TO DEVELOP NEAR DRY
LINE/COLD FRONT ACROSS FAR WESTERN OK. INCREASINGLY MERIDIONAL
UPPER FLOW WILL KEEP THE BRUNT OF THIS TO OUR WEST. SOME VEERING
OF LOW/MID LEVEL WINDS IS EXPECTED TOWARD MORNING...POSSIBLY
ALLOWING SOME ACTIVITY TO MAKE A RUN AT WESTERN COUNTIES. OVERALL
THOUGH THE FORECAST WILL DOWNPLAY THIS AS BETTER CHANCES WILL
ARRIVE TUESDAY AND ESPECIALLY TUESDAY NIGHT AS THE UPPER LOW TO
THE WEST WANDERS EAST. FORECAST INSTABILITY AND DEEP LAYER SHEAR
SUGGEST SEVERE THREAT MAY BE QUITE MINIMAL.

UPPER LOW WILL GRADUALLY MOVE AWAY FROM THE AREA MID WEEK WITH
SMALL CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUING INTO
WEDNESDAY AND POSSIBLY THURSDAY IN EASTERN AREAS. NEXT CHANCE OF
STORMS WILL BE HERE IN TIME FOR THE WEEKEND AS A STRONG SYSTEM
MOVES ACROSS NORTHERN PLAINS AND PUSHES COLD FRONT SOUTH. MAY
ACTUALLY SEE BELOW NORMAL DAYTIME TEMPS EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  75  57  74 /  30  70  60  40
FSM   65  80  61  77 /  40  50  70  50
MLC   65  76  56  77 /  20  70  50  20
BVO   64  77  54  74 /  30  60  60  40
FYV   62  77  55  73 /  20  50  80  50
BYV   62  79  58  73 /  20  40  80  60
MKO   65  75  57  74 /  20  60  60  40
MIO   65  78  58  73 /  20  50  70  50
F10   65  75  58  75 /  30  70  50  20
HHW   64  77  59  79 /  40  70  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Apr 2, 5:03 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON APR 2 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON APR 2 2012

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THE EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
NUMEROUS THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHWARD ACROSS
MUCH OF SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.  THE
STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL AND GUSTY WINDS.
THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH BY LATE
EVENING.  ADDITIONALLY...GUSTY SOUTHEAST WINDS WILL CONTINUE
INTO THE EVENING HOURS WHICH WILL ALLOW FOR RAPID FIRE SPREAD
POTENTIAL ACROSS NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF LOCAL SPOTTER NETWORKS ARE LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A SLOW MOVING LOW PRESSURE SYSTEM ALOFT WILL CROSS THE
THE SOUTHERN PLAINS TUESDAY THROUGH THURSDAY.  THIS SYSTEM
WILL BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO
THE AREA...WITH AT LEAST A LIMITED RISK OF SEVERE WEATHER
EACH DAY.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING
THIS TIMEFRAME.
DRY AND SLIGHTLY COOLER WEATHER WILL RETURN FOR LATE WEEK.
THE NEXT COLD FRONT ARRIVES OVER THE WEEKEND WHICH WILL BRING
THE NEXT CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 2, 4:20 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT MON APR 2 2012

OKZ053-022145-
CHOCTAW OK-
420 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 419 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF BOSWELL TO 4 MILES SOUTHEAST OF
RAYMOND GARY STATE PARK...MOVING NORTH AT 35 MPH. THE STRONGEST
STORM WAS LOCATED NEAR THE RED RIVER...SOUTH OF BOSWELL.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...RAYMOND
GARY STATE PARK...GOODLAND...FORT TOWSON...SAWYER...HUGO...SOPER...
HUGO LAKE STATE PARK...BOSWELL...MESSER AND KENT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3387 9584 3394 9594 3412 9594 3415 9598
      3416 9515 3395 9515 3395 9522 3388 9526
      3388 9533 3387 9534 3387 9551 3389 9551
      3388 9555 3393 9559 3388 9569 3389 9575
      3386 9577
TIME...MOT...LOC 2119Z 158DEG 28KT 3391 9585 3396 9521
Special weather statement, Apr 2, 4:48 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT MON APR 2 2012

OKZ049-053-022215-
CHOCTAW OK-PUSHMATAHA OK-
448 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND SOUTHERN PUSHMATAHA

AT 447 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF SOBOL TO 5 MILES SOUTHWEST
OF BOSWELL...MOVING NORTHWEST AT 25 MPH. THE STRONGEST STORMS WERE
LOCATED NEAR AND WEST OF BOSWELL...AND ALSO NEAR RATTAN.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
RATTAN...CLOUDY...ANTLERS...KELLOND...SNOW...KOSOMA AND MOYERS.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH...BOTH IN AND NEAR THE THUNDERSTORMS. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3390 9556 3393 9559 3388 9569 3389 9575
      3387 9577 3393 9593 3412 9594 3416 9598
      3417 9578 3435 9579 3452 9504 3424 9506
      3423 9514 3395 9515 3394 9517 3395 9522
      3388 9526 3386 9542
TIME...MOT...LOC 2147Z 150DEG 23KT 3424 9523 3402 9595
Special weather statement, Apr 2, 5:34 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT MON APR 2 2012

OKZ075-076-022300-
LATIMER OK-LE FLORE OK-
534 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE AND LATIMER

AT 533 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES NORTH OF YANUSH TO 6 MILES
SOUTHEAST OF HEAVENER RUNESTONE STATE PARK...MOVING NORTH AT 25 MPH.
THE STRONGEST STORMS WERE LOCATED NEAR YANUSH AND TALIMENA STATE
PARK.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BENGAL...HEAVENER...HEAVENER RUNESTONE STATE PARK...DAMON...LAKE
WISTER STATE PARK...HOWE...WISTER...FANSHAWE...ROBBERS CAVE STATE
PARK...POTEAU...RED OAK AND WILBURTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3499 9546 3508 9445 3477 9445 3468 9539
TIME...MOT...LOC 2233Z 161DEG 21KT 3477 9531 3484 9451
Special weather statement, Apr 2, 5:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON APR 2 2012

OKZ076-022315-
LE FLORE OK-
543 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 543 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 5 MILES SOUTH OF
LAKE WISTER STATE PARK...MOVING NORTHWEST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LAKE
WISTER STATE PARK AND WISTER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3480 9474 3495 9489 3499 9471 3482 9466
TIME...MOT...LOC 2243Z 152DEG 16KT 3487 9474

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:20 PM CDTSpecial Weather StatementTSAChoctaw25 min
Apr 2, 4:48 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha27 min
Apr 2, 5:34 PM CDTSpecial Weather StatementTSALatimer, LeFlore26 min
Apr 2, 6:55 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee, Okmulgee50 min
Apr 2, 6:03 PM CDTSpecial Weather StatementTSASebastian27 min
Apr 2, 6:14 PM CDTSpecial Weather StatementTSASebastian31 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.